Alert archive / California / Wind Advisories in 2008

Wind Advisory 60, NWS San Diego, CA

March 14, 20084 counties in California

NWS San Diego, CA issued this wind advisory at Mar 14, 2008, 1:59 PM PDT for 4 counties in California. It took effect at Mar 15, 2008, 1:00 PM PDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Mar 14, 2008, 1:59 PM PDT (20:59 UTC)
In effect from
Mar 15, 2008, 1:00 PM PDT
Expired
Mar 15, 2008, 8:00 PM PDT
In force
7 hr
Issued by
NWS San Diego, CA

Counties Orange County, CA, Riverside County, CA, San Bernardino County, CA, San Diego County, CA

The radar

The Santa Ana Mts radar (KSOX), 88 km from the middle of the area, began a volume at 20:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 9.0 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2008-03-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2008-03-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
598 m above ground
0-6 km bulk shear
70 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
70 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

733 
WWUS76 KSGX 142059
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
159 PM PDT FRI MAR 14 2008

...STRONG ONSHORE FLOW WILL BRING STRONG GUSTY WINDS TO THE
MOUNTAINS AND DESERTS THROUGH THIS EVENING...

.ONSHORE FLOW IN ADVANCE OF A GULF OF ALASKA STORM MOVING
SOUTHWARD ALONG THE WEST COAST WILL BRING STRONG GUSTY WINDS TO
THE MOUNTAINS AND DESERTS THROUGH THIS EVENING.

CAZ055-056-150500-
/O.EXB.KSGX.WI.Y.0059.080315T0500Z-080316T1000Z/
/O.CON.KSGX.HW.W.0012.000000T0000Z-080315T0500Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
159 PM PDT FRI MAR 14 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS
EVENING...
...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 3 AM PDT
SUNDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 3 AM PDT
SUNDAY. A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PDT
THIS EVENING.

AREAS OF WEST TO NORTHWEST WINDS GUSTING TO 60 MPH THROUGH THIS
THROUGH THIS EVENING. THE WINDS MAY GENERATE AREAS OF BLOWING SAND
AND DUST. WINDS GUSTING OVER 45 MPH ARE LIKELY TO CONTINUE
LATER TONIGHT THROUGH SATURDAY NIGHT.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

A WIND ADVISORY MEANS THAT WIND GUSTS OVER 45 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION. WATCH FOR BROKEN TREE LIMBS
AND DOWNED POWER LINES.

$$

CAZ060-150500-
/O.EXB.KSGX.WI.Y.0059.080315T0500Z-080316T1000Z/
/O.CON.KSGX.HW.W.0012.000000T0000Z-080315T0500Z/
APPLE AND LUCERNE VALLEYS-
159 PM PDT FRI MAR 14 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS
EVENING...
...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 3 AM PDT
SUNDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 3 AM PDT
SUNDAY. A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PDT
THIS EVENING.

WEST WINDS GUSTING TO 60 MPH THROUGH THIS EVENING. THE WINDS MAY
GENERATE AREAS OF BLOWING SAND AND DUST. WINDS GUSTING OVER 45 MPH
LIKELY TO CONTINUE TONIGHT THROUGH SATURDAY NIGHT.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

A WIND ADVISORY MEANS THAT WIND GUSTS OVER 45 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION. WATCH FOR BROKEN TREE LIMBS
AND DOWNED POWER LINES.

$$

CAZ058-150500-
/O.EXB.KSGX.WI.Y.0059.080315T0500Z-080315T2200Z/
/O.CON.KSGX.HW.W.0012.000000T0000Z-080315T0500Z/
SAN DIEGO COUNTY MOUNTAINS-
159 PM PDT FRI MAR 14 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS
EVENING...
...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 3 PM PDT
SATURDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 3 PM PDT
SATURDAY. A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PDT
THIS EVENING.

WEST TO NORTHWEST WINDS GUSTING TO 60 MPH AT TIMES THROUGH THIS
EVENING. THE WINDS MAY GENERATE AREAS OF BLOWING SAND AND DUST.
WINDS GUSTING OVER 45 MPH LIKELY TO CONTINUE TONIGHT THROUGH
SATURDAY.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

A WIND ADVISORY MEANS THAT WIND GUSTS OVER 45 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION. WATCH FOR BROKEN TREE LIMBS
AND DOWNED POWER LINES.

$$

CAZ042-043-048-050-057-150500-
/O.NEW.KSGX.WI.Y.0060.080315T2000Z-080316T0300Z/
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-SANTA ANA MOUNTAINS AND FOOTHILLS-
159 PM PDT FRI MAR 14 2008

...WIND ADVISORY IN EFFECT FROM 1 PM TO 8 PM PDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 1 PM TO 8 PM PDT SATURDAY.

SUSTAINED WINDS OF 25 MPH WITH GUSTS AS HIGH AS 50 MPH ARE
POSSIBLE SATURDAY AFTERNOON AND EVENING AS A STORM APPROACHES
FROM THE NORTHWEST.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES....AND CAUSE MINOR WIND DAMAGE. LOOSE
OUTDOOR PROPERTY SHOULD BE SECURED BEFORE SATURDAY AFTERNOON.

$$

CAZ061-062-150500-
/O.NEW.KSGX.HW.A.0011.080315T2000Z-080316T1000Z/
/O.EXT.KSGX.WI.Y.0059.000000T0000Z-080315T2000Z/
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
159 PM PDT FRI MAR 14 2008

...WIND ADVISORY NOW IN EFFECT UNTIL 1 PM PDT SATURDAY...
...HIGH WIND WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH LATE
SATURDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM SATURDAY AFTERNOON THROUGH LATE
SATURDAY NIGHT. THE WIND ADVISORY IS NOW IN EFFECT UNTIL 1 PM PDT
SATURDAY.

AREAS OF WEST TO NORTHWEST WINDS GUSTING TO 45 MPH AT TIMES THIS
AFTERNOON THROUGH SATURDAY MORNING. THE WINDS MAY GENERATE AREAS
OF BLOWING SAND AND DUST. PERIODS OF STRONGER WINDS ARE POSSIBLE
SATURDAY AFTERNOON AND EVENING AS A STORM APPROACHES FROM THE
NORTHWEST.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION. WATCH FOR BROKEN TREE LIMBS
AND DOWNED POWER LINES.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$


BALFOUR
5 follow-up statements
000 
WWUS76 KSGX 142357
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
457 PM PDT FRI MAR 14 2008

...STRONG ONSHORE FLOW WILL BRING STRONG GUSTY WINDS TO THE
MOUNTAINS AND DESERTS THROUGH THIS EVENING...

.ONSHORE FLOW IN ADVANCE OF A GULF OF ALASKA STORM MOVING
SOUTHWARD ALONG THE WEST COAST WILL BRING STRONG GUSTY WINDS TO
THE MOUNTAINS AND DESERTS THROUGH THIS EVENING.

CAZ055-056-058-060-151200-
/O.CAN.KSGX.HW.W.0012.000000T0000Z-080315T0500Z/
/O.EXT.KSGX.WI.Y.0059.080314T2357Z-080316T1000Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
457 PM PDT FRI MAR 14 2008

...WIND ADVISORY NOW IN EFFECT UNTIL 3 AM PDT SUNDAY...
...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE HIGH
WIND WARNING. THE WIND ADVISORY IS NOW IN EFFECT UNTIL 3 AM PDT
SUNDAY. 

AREAS OF WEST TO NORTHWEST WINDS GUSTING TO 55 MPH THROUGH THIS
THROUGH THIS EVENING. THE WINDS MAY GENERATE AREAS OF BLOWING SAND
AND DUST. WINDS GUSTING OVER 45 MPH ARE LIKELY TO CONTINUE LATER
TONIGHT THROUGH SATURDAY NIGHT.

A WIND ADVISORY MEANS THAT WIND GUSTS OVER 45 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION. WATCH FOR BROKEN TREE
LIMBS AND DOWNED POWER LINES.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ061-062-151200-
/O.UPG.KSGX.HW.A.0011.080315T2000Z-080316T1000Z/
/O.EXT.KSGX.WI.Y.0059.000000T0000Z-080316T1000Z/
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
457 PM PDT FRI MAR 14 2008

...WIND ADVISORY NOW IN EFFECT UNTIL 3 AM PDT SUNDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 3 AM PDT SUNDAY. THE
HIGH WIND WATCH IS NO LONGER IN EFFECT. 

AREAS OF WEST TO NORTHWEST WINDS GUSTING TO 45 MPH AT TIMES THIS
AFTERNOON THROUGH SATURDAY MORNING. THE WINDS MAY GENERATE AREAS
OF BLOWING SAND AND DUST. PERIODS OF STRONGER WINDS ARE POSSIBLE
SATURDAY AFTERNOON AND EVENING AS A STORM APPROACHES FROM THE
NORTHWEST.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION. WATCH FOR BROKEN TREE LIMBS
AND DOWNED POWER LINES.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ042-043-048-050-057-151200-
/O.CON.KSGX.WI.Y.0060.080315T2000Z-080316T0300Z/
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-SANTA ANA MOUNTAINS AND FOOTHILLS-
457 PM PDT FRI MAR 14 2008

...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM TO 8 PM PDT
SATURDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 1 PM TO 8 PM PDT SATURDAY.

SUSTAINED WINDS OF 25 MPH WITH GUSTS AS HIGH AS 50 MPH ARE
POSSIBLE SATURDAY AFTERNOON AND EVENING AS A STORM APPROACHES
FROM THE NORTHWEST.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES....AND CAUSE MINOR WIND DAMAGE. LOOSE
OUTDOOR PROPERTY SHOULD BE SECURED BEFORE SATURDAY AFTERNOON.
WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. 

$$

DA
000 
WWUS76 KSGX 150553 AAA
NPWSGX

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE SAN DIEGO CA
1053 PM PDT FRI MAR 14 2008

CAZ055-056-058-060>062-151200-
/O.CON.KSGX.WI.Y.0059.000000T0000Z-080316T1000Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
1053 PM PDT FRI MAR 14 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT SUNDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT SUNDAY FOR AREAS
OF WEST TO NORTHWEST WINDS GUSTING TO 55 MPH. THE WINDS MAY
GENERATE AREAS OF BLOWING SAND AND DUST.

A WIND ADVISORY MEANS THAT WIND GUSTS OVER 45 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION. WATCH FOR BROKEN TREE
LIMBS AND DOWNED POWER LINES.

$$

CAZ042-043-048-050-057-151200-
/O.CON.KSGX.WI.Y.0060.080315T2000Z-080316T0300Z/
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-SANTA ANA MOUNTAINS AND FOOTHILLS-
1053 PM PDT FRI MAR 14 2008

...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM TO 8 PM PDT
SATURDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 1 PM TO 8 PM PDT SATURDAY
FOR SUSTAINED WINDS OF 25 MPH WITH GUSTS AS HIGH AS 50 MPH AS A
STORM APPROACHES FROM THE NORTHWEST.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES....AND CAUSE MINOR WIND DAMAGE. LOOSE
OUTDOOR PROPERTY SHOULD BE SECURED BEFORE SATURDAY AFTERNOON.
WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES.

$$

ATKIN/MACKECHNIE
000 
WWUS76 KSGX 151053
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
353 AM PDT SAT MAR 15 2008

CAZ055-056-058-060>062-152300-
/O.CON.KSGX.WI.Y.0059.000000T0000Z-080316T1000Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
353 AM PDT SAT MAR 15 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT SUNDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT SUNDAY...
FOR AREAS OF WEST TO NORTHWEST WINDS GUSTING TO 55 MPH. THE WINDS
MAY GENERATE AREAS OF BLOWING SAND AND DUST.

A WIND ADVISORY MEANS THAT WIND GUSTS OVER 45 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION. WATCH FOR BROKEN TREE
LIMBS AND DOWNED POWER LINES.

$$

CAZ042-043-048-050-057-152300-
/O.CON.KSGX.WI.Y.0060.080315T2000Z-080316T0300Z/
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-SANTA ANA MOUNTAINS AND FOOTHILLS-
353 AM PDT SAT MAR 15 2008

...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
8 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
8 PM PDT THIS EVENING...FOR SUSTAINED WINDS OF 25 MPH WITH GUSTS
AS HIGH AS 50 MPH AS A STORM APPROACHES FROM THE NORTHWEST.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES....AND CAUSE MINOR WIND DAMAGE. LOOSE
OUTDOOR PROPERTY SHOULD BE SECURED BEFORE SATURDAY AFTERNOON.
WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES.

$$

MACKECHNIE
000 
WWUS76 KSGX 152259
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
359 PM PDT SAT MAR 15 2008

CAZ055-056-058-060>062-161000-
/O.CON.KSGX.WI.Y.0059.000000T0000Z-080316T1000Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
359 PM PDT SAT MAR 15 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT SUNDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT SUNDAY. 

A WIND ADVISORY MEANS THAT WIND GUSTS OVER 45 MPH ARE EXPECTED.
WINDS THIS STRONG WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. 

$$

CAZ042-043-048-050-057-160300-
/O.CON.KSGX.WI.Y.0060.000000T0000Z-080316T0300Z/
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-SANTA ANA MOUNTAINS AND FOOTHILLS-
359 PM PDT SAT MAR 15 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING. 

STRONG WEST WINDS FROM 20 TO 30 MPH WILL CONTINUE THROUGH THE
EVENING...GUSTING AT TIMES TO 45 MPH. THE STRONG WINDS CAN MAKE
DRIVING DIFFICULT FOR HIGH PROFILE VEHICLES.

$$

MOEDE
000
WWUS76 KSGX 160301
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
801 PM PDT SAT MAR 15 2008

CAZ042-043-048-050-057-160415-
/O.EXP.KSGX.WI.Y.0060.000000T0000Z-080316T0300Z/
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-SANTA ANA MOUNTAINS AND FOOTHILLS-
801 PM PDT SAT MAR 15 2008

...WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING. 

THE GUSTY WINDS IN THE COASTAL AND VALLEY AREAS WILL GRADUALLY
DECREASE OVERNIGHT. IT WILL STILL BE WINDY...BUT BELOW WIND
ADVISORY LEVELS. WINDS FROM 15 TO 25 MPH WITH OCCASIONAL GUSTS TO
30 MPH WILL CONTINUE OVERNIGHT. 

$$

CAZ055-056-058-060>062-161000-
/O.CON.KSGX.WI.Y.0059.000000T0000Z-080316T1000Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
801 PM PDT SAT MAR 15 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT SUNDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT SUNDAY. 

STRONG WINDS WILL CONTINUE IN THE MOUNTAINS AND DESERTS TONIGHT.
WIND GUSTS OVER 45 MPH ARE EXPECTED. THE STRONG GUSTY WINDS WILL
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.

$$

MOEDE

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Mar 14, 9:35 AM PDT, 4 hours 24 minutes earlier.

Area forecast discussion, Mar 14, 9:35 AM PDT, 4 hours 24 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE SAN DIEGO CA
935 AM PDT FRI MAR 14 2008

CORRECTION TO TIME OF ISSUANCE...

.SYNOPSIS...
STRONG ONSHORE FLOW AND WINDS ALOFT WILL CAUSE LOCAL STRONG GUSTY
WINDS INTO SUNDAY...MAINLY IN THE MOUNTAINS...DESERTS AND COASTAL
WATERS. A DEEPENING MARINE LAYER WILL CAUSE LOW CLOUDS...FOG AND
LOCAL DRIZZLE OVER THE LOWER COASTAL SLOPES AND FOOTHILLS TODAY. A
LATE WINTER STORM WILL BRING MORE COOLING WITH SHOWERS AND POSSIBLE
THUNDERSTORMS FOR LATE SATURDAY THROUGH SUNDAY. FAIR... DRY...AND
WARMER FOR EARLY NEXT WEEK UNDER HIGH PRESSURE.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

.SHORT TERM...TODAY THROUGH SUNDAY...
MARINE LAYER DEEPENED RAPIDLY OVERNIGHT AND IS BETWEEN 3000 AND 4000
FEET CURRENTLY BASED ON AVAILABLE OBSERVATIONS OF DEWPOINTS ABOVE 45
DEGREES AND SATELLITE OBSERVATIONS OF CLOUD TOPS. REVERSE CLEARING
TREND TODAY WITH COASTS AND WESTERN VALLEYS CLEARING THIS MORNING...
AND LOWER COASTAL SLOPES AND FOOTHILLS CLEARING DURING THE
AFTERNOON...MAYBE. MAIN WEATHER CONCERN TODAY IS STRENGTH OF WINDS
OVER MOUNTAINS AND DESERT AREAS. BASED ON AVAILABLE RAOBS AND PIREPS
THIS MORNING...MODELS APPEAR TO HAVE UNDERESTIMATED THE STRENGTH OF
THE WINDS IN THE BROAD BAROCLINIC ZONE ACROSS CENTRAL CALIFORNIA AND
NEVADA BY 30 TO 50 KTS..TOO BIG A DISCREPANCY FROM THE FIRST GUESS
FIELDS...SO THESE HIGHER VALUES WERE THROWN OUT OF MODELS. OBSERVED
ONSHORE SURFACE PRESSURE GRADIENTS FROM SW CALIFORNIA COAST TO THE
DESERTS ARE 1 TO 2 MB HIGHER THAN YESTERDAY...CURRENTLY 8 TO 10
MB...ABOUT TWICE AS STRONG AS MODELS HAD FORECAST FOR THIS TIME.
MODEL TREND IS TO INCREASE THE GRADIENTS ANOTHER 2 TO 5 MB BY THIS
AFTERNOON. WILL USE A PERFECT PROG TECHNIQUE...BASELINE THE MODELS
TO OBSERVATIONS AND ACCEPT THEIR TREND. THERE HAS BEEN CONSISTENCY
RUN TO RUN AND BETWEEN THE OPERATIONALLY AVAILABLE MODELS OF THE
BROAD BAROCLINIC ZONE SAGGING SOUTH THROUGH CALIFORNIA/NEVADA TODAY
AND BEING OVER SOUTHERN CALIFORNIA TONIGHT/SATURDAY. SO HIGH WIND
WARNINGS LOOK VALID FOR THE MOUNTAINS...WIND ADVISORIES OVER THE
DESERTS MAY BE UNDERFORECAST...AND AM CONSIDERING UPGRADING TO HIGH
WIND WARNINGS...AT A MINIMUM WILL LIKELY EXTEND THESE WIND
ADVISORIES INTO SATURDAY AS WELL AS ADD WIND ADVISORIES OVER THE
MOUNTAINS LATE TONIGHT/SATURDAY AFTER THE HIGH WIND WARNINGS EXPIRE.
THE NEXT WEATHER CONCERN OF COURSE IS HOW MUCH PRECIPITATION AND
WHAT WILL SNOW LEVEL BE. CURRENT FORECAST BACK PEDALED AMOUNTS AND
RAISED SNOW LEVELS...BELIEVE THIS IS THE WRONG TREND. MODELS
CONSISTENTLY HAVE SHOWN AN OVERWATER TRAJECTORY OF COLD AIR LATE
SATURDAY WITH JET AXIS OVER OR JUST SOUTH OF THE CALIFORNIA/NORTHERN
BAJA CALIFORNIA BORDER SATURDAY EVENING JUST BEFORE THE TROUGH AXIS
ROTATES IN. THIS PATTERN IS ANALOGOUS TO THE APRIL 1 1999 LATE
SEASON STORM WHERE 9 INCHES OF SNOW ACCUMULATED AT 3700 FEET LEVEL
IN SAN DIEGO COUNTY MOUNTAINS IN A SIX HOUR PERIOD WITH TWICE THAT
MUCH OVER HIGHEST PEAKS...ALONG WITH VERY LOW SNOW LEVELS WITH
ICE/SNOW PELLETS ACCUMULATING IN VALLEYS FLOORS AND SNOW BEING
OBSERVED BUT NOT ACCUMULATING AT THE COAST...ALONG WITH ABOUT A HALF
INCH OF RAIN OVER THE ANZA BORREGO DESERT...WHILE REMAINDER OF
FORECAST AREA...ORANGE COUNTY/SW SAN BERNARDINO COUNTY/AND WESTERN
RIVERSIDE COUNTY RECEIVED LESS THAN A HALF INCH OF PRECIPITATION AND
ONLY TOKEN AMOUNTS OF SNOW/ICE PELLETS. GIVEN THE MODELS CURRENTLY
UNDERFORECASTING THE OBSERVED WEATHER CONDITIONS BUT POINTING
TOWARDS STRONG LIFTING FROM SOUTHERN HALF OF FORECAST AREA BEING
UNDER LEFT FRONT QUADRANT OF JET...AM LEANING TOWARDS AN ANALOGOUS
FORECAST FOR THIS WEEKEND AND AM CONTEMPLATING A WINTER STORM WATCH
FOR SAN DIEGO COUNTY MOUNTAINS FOR LATE SATURDAY AFTERNOON AND
SATURDAY NIGHT...POSSIBLY INTO SUNDAY TO COVER LOWER SNOW LEVELS AND
ACCUMULATING ICE/SNOW PELLETS FROM CONVECTIVE SHOWERS/
THUNDERSTORMS. HAVE NOT FINISHED ANALYSIS OR FORECAST PROCESS YET
BUT AT MINIMUM PLAN TO INCREASE PRECIPITATION AMOUNTS FOR SAN DIEGO
COUNTY AND LOWER SNOW LEVELS ALL AROUND TO 2500 FEET OR POSSIBLY
LOWER.

.LONG TERM...SUNDAY NIGHT THROUGH NEXT FRIDAY...
RAPID DRYING SUNDAY NIGHT AND MONDAY AS STORM MOVES OUT AND HIGH
PRESSURE BUILDS IN. IF SCENARIO PAINTED ABOVE FOR SATURDAY
NIGHT/SUNDAY PANS OUT CLEARING WILL BE DRAMATIC. THE NORTHERLY WINDS
DEVELOPING THROUGH THE PASSES AND CANYONS WILL PROBABLY NECESSITATE
WIND ADVISORIES FOR THE USUAL SANTA ANA WIND PRONE AREAS...AND THERE
WILL BE SOME SUBSIDENCE WARMING BUT STILL FAIRLY COOL AIR MOVING
OVER THE REGION. TUESDAY THROUGH WEDNESDAY MUCH WARMER AND CONTINUED
DRY UNDER BUILDING HIGH PRESSURE. SLOW COOLING TREND WEST OF
MOUNTAINS THURSDAY AND FRIDAY AS ONSHORE FLOW RETURNS AND INCREASES
AS UPPER RIDGE AXIS MOVES EAST AND FLATTENS.

&&

.AVIATION...
141445Z...MARINE LAYER DEPTH AROUND 3500 FEET THIS MORNING BASED ON
MORNING TOP REPORTS. THE MARINE LAYER SHOULD DEEPENED TO AROUND 4000
FEET TONIGHT AND SATURDAY. MULTIPLE LAYERS OF STRATOCU WITH BASES
RANGING BETWEEN 1500 FEET AND 2500 FEET MSL IS EXPECTED TO REMAIN
OVER MOST OF THE AREA THROUGH THE AFTERNOON WITH SOME BRIEF BREAKUP
DURING THE AFTERNOON. VISIBILITIES UNDER THE STRATOCU SHOULD REMAIN
UNRESTRICTED EXCEPT FOR LOCAL 3 TO 5 MILES IN LIGHT DRIZZLE.
STRATOCU WILL FILL IN AGAIN THIS EVENING AND EXTEND TO THE LOWER
COASTAL SLOPES OF THE MOUNTAINS. LITTLE OR NO BREAK UP IS EXPECTED
ON SATURDAY.

ABOVE THE MARINE LAYER...VARIABLE CLOUDS AT OR ABOVE FL200 WITH
UNRESTRICTED VISIBILITIES THROUGH SATURDAY.

GUSTY WEST TO NORTHWEST WINDS ACROSS THE MOUNTAINS WILL BRING
MOUNTAIN WAVE AND ROTOR ACTIVITY WITH ASSOCIATED UP AND DOWN DRAFTS
AND LOW LEVEL WIND SHEAR TO THE DESERT AREAS NEAR KPSP AND KTRM
THROUGH TONIGHT.  HORTON

&&

.MARINE...
STRONG GUSTY WEST TO NORTHWEST WINDS ALONG WITH A LARGE WEST
NORTHWEST SWELL WILL MAKE FOR HAZARDOUS SEAS THROUGH THE WEEKEND. A
MARINE WEATHER STATEMENT HAS BEEN ISSUED FOR THIS PERIOD OF
HAZARDOUS CONDITIONS. A COLD TROUGH WILL MOVE IN SATURDAY WITH
SHOWERS AND POSSIBLE THUNDERSTORMS BY AFTERNOON THROUGH SUNDAY.
WATERSPOUTS WILL ALSO BE POSSIBLE. SMALL CRAFT ADVISORY WINDS IN THE
OUTER WATERS TODAY AND SATURDAY WILL MOVE INTO THE INNER WATERS BY
SATURDAY EVENING THROUGH SUNDAY EVENING WITH GALE FORCE WINDS IN THE
OUTER WATERS. A HIGH SURF ADVISORY IS IN EFFECT FOR ORANGE AND SAN
DIEGO COUNTY BEACHES THRU MON.

&&

.FIRE WEATHER...
THE MARINE AIR HAS MOVED ACROSS THE VALLEYS AND THE LOWER AND MID
COASTAL SLOPES BELOW 4000 FEET MSL. ABOVE THIS LEVEL AND ALONG THE
DESERT SLOPES THE AIR HAS DRIED CONSIDERABLY DURING THE PAST 24
HOURS...WITH DEWPOINTS DOWN 20 TO 35 DEGREES FROM YESTERDAY. THE
RESULT WAS LITTLE TO NO RECOVERY OF HUMIDITY OVERNIGHT FOR THESE
AREAS AND ONLY MODERATE RECOVERY OVER THE DESERT VALLEY FLOORS.
WINDS WILL BE JUST AS STRONG IF NOT STRONGER THAN YESTERDAY TODAY
THROUGH TONIGHT...AND AM CURRENTLY CONTEMPLATING EXTENDING WIND
ADVISORIES THROUGH SATURDAY. LIVE FUEL MOISTURE IS THE ONLY FACTOR
MITIGATING CRITICAL FIRE WEATHER CONDITIONS TODAY OVER THE UPPER
COASTAL SLOPES...THE DESERT SLOPES AND THE DESERT VALLEY FLOORS. FOR
TONIGHT AND SATURDAY A STRONG COOLING AND MOISTENING TREND IS
FORECAST AS THE BROAD FRONTAL ZONE AHEAD OF A DEVELOPING LATE WINTER
STORM APPROACHING FROM THE NORTH. WETTING RAIN WITH SNOW ABOVE 3500
FEET IS LIKELY SATURDAY NIGHT FOR MOST AREAS...WITH ADDITIONAL
SHOWERS AND WET THUNDERSTORMS LIKELY THROUGH MOST OF SUNDAY. RAPID
DRYING SUNDAY NIGHT INTO MONDAY WITH MODERATE NORTHERLY WINDS AS
STORM MOVES EAST AND HIGH BUILDS IN FROM THE NORTH. DRYING AND
WARMING TREND FOR MOST OF NEXT WEEK.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...HIGH WIND WARNING UNTIL 10 PM PDT THIS EVENING FOR APPLE AND
     LUCERNE VALLEYS-RIVERSIDE COUNTY MOUNTAINS-SAN BERNARDINO
     COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS.

     HIGH SURF ADVISORY UNTIL 2 PM PDT MONDAY FOR ORANGE COUNTY
     COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS.

     WIND ADVISORY UNTIL 10 PM PDT THIS EVENING FOR COACHELLA VALLEY-
     SAN DIEGO COUNTY DESERTS.

PZ...SMALL CRAFT ADVISORY UNTIL 8 PM PDT SATURDAY FOR WATERS FROM
     SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT
     INCLUDING SAN CLEMENTE ISLAND.

     GALE WARNING FROM 8 PM SATURDAY TO 8 PM PDT SUNDAY FOR WATERS
     FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO
     60 NM OUT INCLUDING SAN CLEMENTE ISLAND.

     SMALL CRAFT ADVISORY FROM 8 PM SATURDAY TO 8 PM PDT SUNDAY FOR
     COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER
     AND OUT 30 NM.

&&

PUBLIC/FIRE WEATHER...BALFOUR
AVIATION/MARINE...HORTON

NWS ON THE WEB AT WEATHER.GOV/SANDIEGO
Hazardous weather outlook, Mar 14, 12:45 PM PDT, 1 hour 14 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE SAN DIEGO CA
1245 PM PDT FRI MAR 14 2008

CAZ042-043-048-050-055-056-057-058-060-061-062-151300-
ORANGE COUNTY COASTAL AREAS-
SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-
SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-
SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-
APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-
SAN DIEGO COUNTY DESERTS-
1245 PM PDT FRI MAR 14 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF EXTREME SOUTHWESTERN
CALIFORNIA.

.DAY ONE... TODAY AND TONIGHT.

STRONG WINDS IN THE MOUNTAINS AND DESERTS. SEE LAXNPWSGX.

LARGE SWELL AND HIGH SURF AT THE BEACHES. SEE LAXCFWSGX.

SMALL CRAFT ADVISORY FOR THE COASTAL WATERS. SEE LAXCWFSGX.

.DAYS TWO THROUGH SEVEN... SATURDAY THROUGH FRIDAY.

A COLD GULF OF ALASKA STORM STORM WILL BRING SHOWERS...MOUNTAIN
SNOW...AND ISOLATED THUNDERSTORMS SATURDAY AFTERNOON THROUGH SUNDAY.
WATERSPOUTS ARE POSSIBLE OVER THE COASTAL WATERS. IT WILL BE WINDY
IN ALL AREAS...STRONGEST OVER THE MOUNTAINS AND DESERTS...AND
COASTAL WATERS.

LARGE SWELL AND HIGH SURF INTO MONDAY AFTERNOON. SEE LAXCFWSGX.

SMALL CRAFT AND GALE WARNINGS FOR THE COASTAL WATERS THROUGH
SUNDAY...SEE LAXCWFSGX.

.SPOTTER INFORMATION STATEMENT...SKYWARN ACTIVATION MAY BE NEEDED
THIS WEEKEND.

MOEDE

In the hours before

Special weather statement, Mar 14, 12:20 PM PDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN DIEGO CA
1220 PM PDT FRI MAR 14 2008

PZZ750-PZZ755-CAZ042-043-048-050-055>058-060>062-150500-
COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT 30
NM-
WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60
NM OUT INCLUDING SAN CLEMENTE ISLAND-
ORANGE COUNTY COASTAL AREAS-
SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-
SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-
SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-
APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-
SAN DIEGO COUNTY DESERTS-
1220 PM PDT FRI MAR 14 2008

...A BRIEF RETURN TO WINTER THIS WEEKEND...

A STRONG...COLD WINTER STORM WITH ORIGINS IN ALASKA AND WESTERN
CANADA WILL MOVE DOWN THE COAST SATURDAY. IT WILL BE MUCH
COLDER...ESPECIALLY SUNDAY...AND BRING STRONG WINDS TO ALL AREAS.

IN SOUTHERN CALIFORNIA THE SHOWERS WILL BEGIN MIDDAY SATURDAY IN SAN
BERNARDINO COUNTY AND THEN SPREAD SOUTH THROUGH THE AFTERNOON.
SCATTERED RAIN AND MOUNTAIN SNOW SHOWERS ARE LIKELY SATURDAY NIGHT
INTO SUNDAY AS THE STORM MOVES INLAND ACROSS NORTHERN BAJA.

RAINFALL AMOUNTS WILL BE QUITE VARIABLE DUE TO THE SHOWERY NATURE OF
THE PRECIPITATION...AND THUNDERSTORMS WITH HAIL AND STRONG WINDS ARE
POSSIBLE. GIVEN THE SOUTHERN TRACK OF THE STORM...SAN DIEGO COUNTY
HAS THE BEST CHANCE FOR THE MOST PRECIPITATION...AND IS REFLECTED IN
THE HIGHER END OF THE PRECIPITATION FORECAST TOTALS BELOW.

FORECAST RAIN TOTALS...

COASTAL AND VALLEY AREAS........0.25 TO 0.75 INCHES
MOUNTAINS.......................0.50 TO 1.50 INCHES
APPLE AND LUCERNE VALLEYS.......0.01 TO 0.10 INCHES
LOWER DESERTS...................0.01 TO 0.25 INCHES

SNOW LEVELS ABOVE 6000 FEET SATURDAY MORNING WILL FALL QUICKLY WITH
THE PASSAGE OF THE COLD FRONT SATURDAY EVENING TO 3500 FEET...AND
THEN TO 2500 FEET SUNDAY MORNING. SEVERAL INCHES OF SNOW ARE LIKELY
IN THE MOUNTAINS...WITH HEAVY SNOW POSSIBLE OVER THE SAN DIEGO
COUNTY MOUNTAINS. ACCUMULATION OF SNOW IS POSSIBLE ON INTERSTATE 15
IN THE CAJON PASS AND LIKELY ALONG INTERSTATE 8 THROUGH THE EASTERN
SAN DIEGO COUNTY. DUE TO THE ANTICIPATED LOW SNOW LEVELS...LIGHT
SNOW COULD FALL IN THE APPLE AND LUCERNE VALLEYS AND ON THE LOWER
DESERT SLOPES AND FOOTHILLS OF THE COACHELLA VALLEY AND THE ANZA
BORREGO DESERT.

STRONG SOUTHWEST WINDS AHEAD OF THE STORM WILL AFFECT THE AREA TODAY
THROUGH SATURDAY EVENING...THEN SHIFT NORTHWEST BEHIND THE COLD
FRONT AND REMAIN VERY STRONG. WEEKEND TRAVELERS SHOULD PREPARE FOR
PERIODS OF STRONG WINDS IN ALL AREAS...WITH THE STRONGEST WINDS IN
THE MOUNTAINS AND DESERTS. SMALL CRAFT ADVISORIES AND GALE WARNINGS
ARE IN EFFECT THIS WEEKEND. ROUGH SEAS AND HIGH SURF FROM 6 TO 10
FEET WILL CONTINUE THROUGH SUNDAY.

THE SHOWERS WILL TAPER OFF SUNDAY NIGHT...LINGERING LONGEST IN THE
MOUNTAINS BEFORE ENDING LATE.

PLEASE STAY TUNED TO THE LATEST NATIONAL WEATHER SERVICE FORECASTS
AND STATEMENTS ON THIS COLD WINTER STORM.

MOEDE/BALFOUR

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 14, 1:06 AM PDTMarine Weather StatementSGX61 hr
Mar 14, 1:59 PM PDTHigh Wind WatchSGXRiverside, San Diego3 hr
Mar 14, 2:10 PM PDTWinter Storm WatchSGXSan Diego19 hr

Nearby

Wind Advisories in California, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.